Reply
How soon? Taylor H *TTC Since '13* TTC since Apr 2013; Winchester, Tennessee 1187 posts
14th Jan

Can I increase my dose on metformin?

I take it once a day in the morning 500 mg with breakfast. I only had side effects for about 2 days; upset stomach and diarrhea - sorry TMI!

I've been on it since Friday, so that's 5 days. Can I go ahead and increase to twice a day? My doctor said a week, but I'm not having anymore side effects.

I take it for mild PCOS.
I'm also taking prenatals, zinc, folic acid, baby aspirin, vitamin C and vitamin D.
I take Progesterone ( provera ) to induce my periods.


Any success stories would be great as well!

midoubaby 1 child; 1 angel baby; sc, uk, United Kingdom 200 posts
14th Jan

im on metformin for gd i dont think you should increase it yourself until talking to your doc. as i have to be seen once a week to get it adjusted. as it may lower your sugar levels quite badly i have thought about it myself but i didnt want to take the chance as your sugar level can get dangerously low. i know you arent on it for that but it can still do that to you as it is used for that to.

midoubaby 1 child; 1 angel baby; sc, uk, United Kingdom 200 posts
14th Jan

but if your doctor did say you can then you can but do it with caution and watch you dont get light headed or shakey. if that does happen drink lucozade or somthing like that.

midoubaby 1 child; 1 angel baby; sc, uk, United Kingdom 200 posts
14th Jan

and if you do take the second with your evening meal thats what i was told to do. hope that helps.

midoubaby 1 child; 1 angel baby; sc, uk, United Kingdom 200 posts
14th Jan

sorry i picked you up wrong if your doc said you can do it in a week then five days should be fine as they add doses to mine every so often to get you on the right dose. just take it with your evening meal. and if you do feel light headed or something try something sugary until you feel better. :)